Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 322, NWS Charleston, SC

September 16, 2008Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Sep 16, 2008, 7:30 PM EDT for Dorchester County, South Carolina. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2008, 7:30 PM EDT (23:30 UTC)
Expired
Sep 16, 2008, 8:15 PM EDT
In force
45 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 81 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 7:50 PM EDTTSTM WND DMG2 Ssw Harleyville, SCTREE DOWN ON SHORT CUT ROAD. TIME ESTIMATED BASED ON RADAR.
Sep 16, 7:50 PM EDTTSTM WND DMG3 E Saint George, SCTREES DOWN AND DIME SIZE HAIL REPORTED AT THE SAINT GEORGE AIRPORT.
Sep 16, 8:02 PM EDTHAIL 0.88Harleyville, SCDEPUTY REPORTED NICKEL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1621 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 162330
SVRCHS
SCC035-170015-
/O.NEW.KCHS.SV.W.0322.080916T2330Z-080917T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
730 PM EDT TUE SEP 16 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 815 PM EDT

* AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HARLEYVILLE...OR ABOUT 6 MILES EAST OF SAINT GEORGE. THIS STORM WAS
  NEARLY STATIONARY.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  HARLEYVILLE...
  DORCHESTER...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF 
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY 
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS 
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3323 8034 3307 8033 3306 8056 3323 8057
TIME...MOT...LOC 2329Z 297DEG 1KT 3316 8048

$$

JAQ
1 follow-up statement
000 
WWUS52 KCHS 162351
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
751 PM EDT TUE SEP 16 2008

SCC035-170015-
/O.CON.KCHS.SV.W.0322.000000T0000Z-080917T0015Z/
DORCHESTER SC-
752 PM EDT TUE SEP 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTH CENTRAL DORCHESTER COUNTY...

AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HARLEYVILLE...OR ABOUT 6 MILES EAST OF SAINT GEORGE...
MOVING NORTH AT 4 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DORCHESTER
AND HARLEYVILLE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3323 8034 3319 8034 3316 8034 3315 8033
      3313 8033 3314 8055 3323 8057
TIME...MOT...LOC 2352Z 195DEG 3KT 3321 8047

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:14 PM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Sep 16, 3:14 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
314 PM EDT TUE SEP 16 2008

.SYNOPSIS...
A COLD FRONT WILL PUSH INTO THE COASTAL WATERS TONIGHT. THE FRONT
WILL STALL NEAR THE COAST WEDNESDAY THROUGH FRIDAY THEN LIFT BACK
NORTH OVER THE WEEKEND. SEVERAL WAVES OF LOW PRESSURE WILL DEVELOP
AND MOVE NORTHEAST ALONG THE FRONT THROUGH MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
16/19Z SURFACE ANALYSIS PLACED A PRONOUNCED FRONTAL WAVE BETWEEN
BEAUFORT AND ORANGEBURG WITH A STATIONARY FRONT EXTENDING SOUTH
FROM THE WAVE TOWARDS ALMA AND EAST THROUGH GEORGETOWN TO NEAR
BUOY 41013. PRESSURES CONTINUE TO SLOWLY RISE ACROSS THE MIDLANDS
AND THE NORTH CAROLINA PIEDMONT SO THE FRONT IS EXPECTED TO MAKE A
SLOW SOUTHWARD PROGRESS TONIGHT.

INSTABILITY CONTINUES TO POOL CROSS MUCH OF THE AREA THIS AFTERNOON
AND IS CHARACTERIZED BY MIXED LAYERED CAPE OF 1000-1500 J/KG AND
LIFTED INDICES OF -4 TO -7C. THE STRONGEST CONVERGENCE SO FAR HAS
BEEN MAINLY CONCENTRATED ALONG THE SOUTH SANTEE RIVER WHERE
SURFACE WINDS HAVE BACKED SLIGHTLY TO THE NORTHEAST OF THE FRONTAL
WAVE. VISIBLE SATELLITE TRENDS SUGGEST A LARGE CONVERGENCE ZONE IS
BEGINNING TO SETUP FROM WALTERBORO TO BEAUFORT EAST TO THE
CHARLESTON METRO AREA WHERE SOME TOWERING CUMULUS IS BEGINNING TO
FORM. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO INITIATE IN
THIS AREA SOON...THEN GRADUALLY BECOME MORE CONCENTRATED THROUGH
THE LATE AFTERNOON AND INTO THIS EVENING AS A WELL DEFINED
VORTICITY MAX NEAR BRUNSWICK PROPAGATES UP ALONG THE SOUTH
CAROLINA/GEORGIA COAST. ANTICIPATE LESS CONVECTIVE COVERAGE ACROSS
SOUTHEAST GEORGIA WHERE WEAK NEGATIVE VORTICITY ADVECTION WILL
DEVELOP IN THE WAKE OF THE PASSING VORT CENTER OVER THE NEXT FEW
HOURS. WILL FORECAST 30-50 PERCENT POPS THROUGH THE EVENING
HOURS...KEEPING THE HIGHEST GRIDDED POPS FROM COLLETON AND
BEAUFORT COUNTIES EAST.

LATEST GUIDANCE SUGGESTS THE SURFACE FRONT WILL BE LOCATED
ALONG THE LOWER SOUTH CAROLINA COAST AND EXTENDING BACK TOWARDS
LUDOWICI BY SUNRISE WEDNESDAY. SLIGHTLY DRIER AIR OVER THE
MIDLANDS WILL MAKE A RUN FOR THE COAST LATE AS WINDS BACK MORE
NORTHERLY IN THE WAKE OF THE FRONT. LOWS WILL RANGE FROM THE MID
60S WELL INLAND TO THE LOWER 70S ALONG THE SOUTH CAROLINA COASTAL
ZONES AND THE LOWER TO MID 70S ALONG THE NORTH GEORGIA COAST.
PARTLY CLOUDY SKIES THIS EVENING WILL BECOME MOSTLY CLOUDY TONIGHT
AS ISENTROPIC LIFT INITIATES AND LOW-LEVEL MOISTURE POOLS BENEATH
THE POST FRONTAL INVERSION.

&&

.SHORT TERM /WEDNESDAY/...
VERY LOW CONFIDENCE ON EXACTLY HOW SENSIBLE WEATHER ELEMENTS WILL
PLAY OUT FOR WEDNESDAY. THE SURFACE COLD FRONT WILL MEANDER OFF THE
COAST WEDNESDAY MORNING WITH THE APPROACH OF THE UPPER TROUGH. THE
OPERATIONAL GFS REMAINS THE DRIEST OF THE VARIOUS MODELS WHILE THE
NAM...SHORT RANGE ENSEMBLE MEAN AND ECMWF OFFER SLIGHTLY WETTER
SOLUTIONS WITH VARIOUS INTENSITIES OF ISENTROPIC LIFT ACROSS THE
AREA. THE SREF HAS OFFERED GREAT CONTINUITY OVER THE PAST FEW DAYS
SO WILL GENERALLY FOLLOW ITS LEAD...KEEPING 40-50 PERCENT POPS IN
PLACE DURING THE MORNING HOURS THEN SHOWING A SLIGHT DECREASE IN
POPS THROUGH THE AFTERNOON AS THE CORE OF THE DRIER AIR FINALLY
BEGINS TO NUDGE IN FROM THE WEST. EXTENSIVE CLOUDINESS WILL RESULT
IN WELL BELOW NORMAL TEMPERATURES WITH HIGHS RANGING FROM AROUND
80 ACROSS THE SOUTH CAROLINA INTERIOR TO THE MID 80S ACROSS THE
SOUTHERN AREAS. ENOUGH INSTABILITY LOOKS TO REMAIN PLACE TO
CONTINUE A MENTION OF THUNDERSTORMS...ESPECIALLY ACROSS SOUTHEAST
GEORGIA AND THE COASTAL WATERS WERE INSTABILITY WILL BE THE
HIGHEST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A WEAK UPPER LEVEL SHORTWAVE WILL PUSH OFFSHORE WED NIGHT WHILE THE
COLD FRONT SETTLES S OF THE AREA. A WEAK PRES PATTERN OFFSHORE
COMBINED WITH UPPER DIVERGENCE FROM THE SHORTWAVE WILL ALLOW FOR SCT
SHWRS OFFSHORE WED NIGHT INTO THU MORNING AS A WEAK AREA OF LOW PRES
DEVELOPS OVER THE WATERS. DURING THE DAY THU...DRIER AIR WILL MOVE
IN BEHIND THE CDFNT BUT NOT QUITE MAKE IT TO THE COAST AS THE LOW
PRES AREA ENHANCES OFF THE NC/SC COAST BEFORE IT MOVES OFF TO THE
NE...MAKING THE BEST CHCS FOR SHOWERS CLOSE TO THE COAST. EVEN
SO...POPS WILL BE CAPPED AT 30 AND ONLY CONFINED TO THE COASTAL
AREAS WHILE AREAS W OF ROUTE 17 WILL HAVE ONLY SLGT CHC POPS THU.

IN ADDITION TO DRIER AIR FOR WED NIGHT AND THU...COOLER AIR WILL
ALSO MOVE IN WHICH WILL MAKE FOR MIN TEMPS DROPPING TO THE LOW 60S
AWAY FROM THE COAST WED NIGHT AND MAX TEMPS IN THE LOW-MID 80S.

THE FRI-MON TIME FRAME BECOMES QUITE PROBLEMATIC DUE TO THE
AFOREMENTIONED CDFNT S OF THE AREA. AN UPPER LVL RIDGE WILL QUICKLY
MOVE W TO E ACRS THE AREA FRI AND FRI NIGHT...WHICH WILL HAVE ACTED
TO KEEP THE FNT TO THE S BUT THE FRONT NOW LOOKS TO DRIFT BACK TO
THE N STARTING LATE FRI AND WILL CONTINUE PUSHING N THROUGH THE
WEEKEND INTO EARLY NEXT WEEK. WITH BOTH THE GEM AND GFS SHOWING THIS
IDEA QUITE SIMILARLY...AM HAVING GROWING CONFIDENCE IN THIS SCHEME.
DEEPER MOISTURE PROFILES MOVE N IN CONJUNCTION WITH THE FNT WHILE
THE UPPER LEVEL PATTERN BECOMES PREDOMINANTLY ZONAL OVER THE AREA
ALTHOUGH SEVERAL MID-LVL SHORTWAVES LOOK TO MOVE THROUGH. IN
ADDITION...A FEW WAVES OF LOW PRES LOOK TO DEVELOP ALONG THE SFC
FRONT WHICH WOULD ENHANCE LLVL CONVERGENCE. THUS...HAVE INCRD POPS
INTO THE MID CHC RANGE WHICH IS STILL BELOW MOS GUIDANCE WHICH HAS
POPS IN THE 50-60 PERCENT RANGE. IN TURN...THIS MAY ALSO PREVENT
SOME AREAS FROM HAVING MAX TEMPS REACHING 80 DEGREES THROUGH THE
WEEKEND WHICH IS NOW REFLECTED IN THE EXTENDED RANGE.

FOR MON NIGHT INTO TUE...THE FRONT LOOKS TO GAIN IMPETUS FROM A
STRONG UPPER LEVEL RIDGE THAT WILL PUSH INTO THE AREA FROM THE W AND
MOVE INTO THE ATLC...DROPPING PRECIP CHCS INTO THE SLGT CHC RANGE
MAINLY DUE TO DIURNAL EFFECTS. TEMPS ALSO LOOK TO REBOUND CLOSER TO
NORMAL LEVELS FOR THE MIDDLE PORTION OF NEXT WEEK.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS ARE EXPECTED FOR BOTH KCHS AND KSAV THROUGH THE DAY
OUTSIDE ANY AFTERNOON CONVECTION. HAVE KEPT TEMPO GROUP FOR KCHS
WITH TSRA AND BRIEF PERIODS OF MVFR CEILINGS AS ISOLATED SHOWERS AND
THUNDERSTORMS HAVE BEGUN TO DEVELOP AROUND CHARLESTON COUNTY.
YET...EXPECT GUSTY WINDS AND REDUCE VISIBILITIES IN/NEAR ANY
THUNDERSTORMS. HAVE CB GROUPS MENTIONED FOR KSAV AS CONVECTION IS
POSSIBLE BUT EXPECTED TO REMAIN MAINLY NORTH OF THE TERMINAL. WITH
LIGHT WINDS...PLENTY OF LOW LEVEL MOISTURE ASSOCIATED WITH AFTERNOON
CONVECTION...AND CLOSE GUIDANCE AGREEMENT...HAVE KEPT MVFR FOG AND IFR
CEILINGS FOR BOTH TERMINALS OVERNIGHT. WILL CONTINUE TO MONITOR
LATEST GUIDANCE TRENDS FOR SOME INDICATE LOWER VISIBILITIES AND
CEILINGS...MAINLY FOR KSAV. INCLUDED CB GROUPS FOR WEDNESDAY
AFTERNOON AS SOME INSTABILITY LINGERS AROUND THE AREA. WILL REEVALUATE
TIMING AND COVERAGE OF CONVECTION FOR THE NEXT TAF PERIOD.

EXTENDED AVIATION OUTLOOK...A FRONTAL BOUNDARY WILL RESIDE SE OF
THE AREA WED THROUGH FRI. OCCASIONAL MVFR OR LOWER CONDITIONS
POSSIBLE THROUGH THE PERIOD. BEST CHANCES FOR LOWER CIGS WILL BE
DURING THE MORNINGS WITH OCNL CHANCES FOR SHOWERS AS WAVES OF LOW
PRES TRAVERSE THE FRONT OFF THE COAST.

&&

.MARINE...
SOUTHERLY WINDS WILL BECOME EAST TO NORTHEAST TONIGHT ACROSS THE
WATERS AS THE COLD FRONT WORKS SLOWLY IN FROM THE WEST. WINDS WILL
BECOME PREVAILING OUT OF THE NORTHEAST BY WEDNESDAY. SPEEDS 10 KT
OR LESS AND WITH SEAS 1-3 FT.

WEDNESDAY NIGHT THROUGH SUNDAY...BENIGN CONDS WILL PREVAIL WED
NIGHT THROUGH FRI WHILE A COLD FRONT REMAINS STALLED S OF THE
WATERS. THE FRONT WILL RETROGRADE BACK N STARTING LATE FRI AND
MAKE SLOW PROGRESS INTO THE WATERS THROUGH THE WEEKEND. AS IT
APPROACHES...THE PRES GRADIENT BETWEEN HIGH PRES OVER THE MID ATLC
STATES AND THE FRONT WILL ALLOW WIND SPEEDS TO INCRS OVER THE
WATERS AND MAY REACH SCA LEVELS OVER THE WEEKEND. CONFIDENCE IS
GROWING IN THIS IDEA THAT SCA HEADLINES MAY BE NEEDED OVER THE
WEEKEND...FOR AT LEAST THE OUTER GA WATERS...AS PERSISTENT NE
WINDS ARE EXPECTED FOR THE END OF THIS WEEK INTO EARLY NEXT WEEK.
DUE TO THIS PERSISTENT ONSHORE FLOW...WAVE HEIGHTS WILL GRADUALLY
INCREASE SUCH THAT WAVES MAY REACH UP TO 7 FT IN THE NEARSHORE
WATERS AND 9 FT IN THE OUTER GA WATERS OVER THE WEEKEND BEFORE
SUBSIDING EARLY NEXT WEEK WHEN THE FRONT DEPARTS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST/JPC
Hazardous weather outlook, Sep 16, 11:02 AM EDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1102 AM EDT TUE SEP 16 2008

AMZ330-350-352-354-374-171030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1102 AM EDT TUE SEP 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-171030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1102 AM EDT TUE SEP 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON. SOME OF THE HEAVIER SHOWERS AND
THUNDERSTORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING
RAINFALL RATES AS HIGH AS 2 INCHES PER HOUR. THIS MAY RESULT IN
MINOR FLOODING...PARTICULARLY IN LOW LYING AND POOR DRAINAGE AREAS.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD REMAIN ALERT FOR RAPIDLY CHANGING CONDITIONS. STAY TUNED TO
NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 16, 5:39 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT TUE SEP 16 2008

SCZ045-050-162215-
BERKELEY-CHARLESTON-
539 PM EDT TUE SEP 16 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CHARLESTON AND
EXTREME EAST CENTRAL BERKELEY COUNTIES THROUGH 615 PM EDT...

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR BUCK HALL...OR
ABOUT OVER MCCLELLANVILLE...MOVING EAST AT 10 MPH.

AREAS IN AND AROUND AWENDAW...MCCLELLANVILLE AND CENTENARY WILL BE
IMPACTED THROUGH 615 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

JAQ
Special weather statement, Sep 16, 5:46 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
546 PM EDT TUE SEP 16 2008

SCZ044-045-050-162230-
BERKELEY-CHARLESTON-DORCHESTER-
546 PM EDT TUE SEP 16 2008

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON...EXTREME
SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL BERKELEY COUNTIES THROUGH
630 PM EDT...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR OTRANTO...OR
ABOUT OVER GOOSE CREEK...MOVING SOUTHEAST AT 13 MPH.

AREAS IN AND AROUND CAINHOY...CHARLESTON...CHARLESTON AIRPORT...
DANIEL ISLAND...GOOSE CREEK...HANAHAN...MOUNT PLEASANT...NORTH
CHARLESTON...SULLIVANS ISLAND AND WANDO WILL BE IMPACTED THROUGH 630
PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

JAQ
Special weather statement, Sep 16, 5:55 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT TUE SEP 16 2008

SCZ045-162245-
BERKELEY-
555 PM EDT TUE SEP 16 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 645 PM
EDT...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR WAMPEE...OR ABOUT
OVER MONCKS CORNER...MOVING EAST AT 8 MPH.

AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...COLLEGE PARK...MONCKS
CORNER...PINOPOLIS...NORTHERN LAKE MOULTRIE AND SOUTHERN LAKE
MOULTRIE WILL BE IMPACTED THROUGH 645 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT ON THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM METAL OBJECTS. ALWAYS WEAR A
PERSONAL FLOATATION DEVICE.

JAQ
Local storm report, Sep 16, 7:16 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
716 PM EDT TUE SEP 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       3 N NORTH CHARLESTON    32.90N 79.97W
09/16/2008  M0.92 INCH       CHARLESTON         SC   MESONET

            COCORAHS OBSERVER REPORTED 0.92 INCHES OF RAIN IN LESS
            THAN 30 MINUTES.

0705 PM     HAIL             1 E COTTAGEVILLE        32.94N 80.46W
09/16/2008  E1.00 INCH       COLLETON           SC   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED HAIL UP TO QUARTER SIZE ALONG
            HIGHWAY 17A.

&&

JAQ
Local storm report, Sep 16, 7:20 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
720 PM EDT TUE SEP 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HEAVY RAIN       WEST ASHLEY             32.80N 80.01W
09/16/2008  E0.00 INCH       CHARLESTON         SC   TRAINED SPOTTER

            HEAVY RAIN HAS PRODUCED HIGH WATER AT THE INTERSECTION OF
            BEES FERRY ROAD AND STATE ROUTE 61.

&&

JAQ
Special weather statement, Sep 16, 7:25 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
725 PM EDT TUE SEP 16 2008

SCZ044-170000-
DORCHESTER-
725 PM EDT TUE SEP 16 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DORCHESTER COUNTY
THROUGH 800 PM EDT...

AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR PREGNALL...OR
ABOUT 7 MILES EAST OF SAINT GEORGE...MOVING EAST AT 4 MPH.

AREAS IN AND AROUND DORCHESTER AND HARLEYVILLE WILL BE IMPACTED
THROUGH 800 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 5:51 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester39 min
Sep 16, 6:05 PM EDTSpecial Marine WarningCHS40 min
Sep 16, 6:26 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston2 hr
Sep 16, 6:30 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston45 min
Sep 16, 6:34 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester41 min
Sep 16, 6:55 PM EDTSpecial Marine WarningCHS50 min
Sep 16, 7:12 PM EDTSevere Thunderstorm WarningCHSCharleston, Dorchester19 min
Sep 16, 7:54 PM EDTSevere Thunderstorm WarningCHSDorchester51 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.